Flyer

Journal of Neurology and Neuroscience

  • ISSN: 2171-6625
  • Journal h-index: 15
  • Journal CiteScore: 2.13
  • Journal Impact Factor: 1.45
  • Average acceptance to publication time (5-7 days)
  • Average article processing time (30-45 days) Less than 5 volumes 30 days
    8 - 9 volumes 40 days
    10 and more volumes 45 days
Indexed In
  • Open J Gate
  • Genamics JournalSeek
  • The Global Impact Factor (GIF)
  • China National Knowledge Infrastructure (CNKI)
  • Directory of Research Journal Indexing (DRJI)
  • OCLC- WorldCat
  • Proquest Summons
  • Scientific Journal Impact Factor (SJIF)
  • Euro Pub
  • Google Scholar
  • Secret Search Engine Labs
Share This Page

Abstract

Pulmonary Arterial Hypertension in a Patient with Multiple Sclerosis Treated with Interferon Beta: A Case Report

Alena Novotna, Edvard Ehler, Petra Mandysova and Pavel Jansa

Pulmonary arterial hypertension (PAH) is characterized by elevation of mean pulmonary artery pressure to values conceivably approaching those seen in the systemic vascular bed. This occurrence is associated with a poor prognosis. PAH may result from a variety of causes, some of which are related to pharmacotherapy.

Herein, we present a case of a 39-year-old female patient with relapsing-remitting multiple sclerosis (MS), who was receiving immunomodulatory therapy and subsequently developed severe PAH. We presume a causal relationship between the condition and the patient’s interferon beta therapy, which had spanned 10 years. The interferon beta therapy was stopped because its continued administration could have led to more rapid progression of severe pulmonary hypertension.

Due to the severity of pulmonary arterial hypertension, PAH-specific pharmacotherapy was indicated, using sildenafil. Since 1998, only several cases of pulmonary arterial hypertension in patients treated with interferon beta have been documented in the scientific literature. In some of these instances, including in two case studies involving patients with multiple sclerosis, it was concluded that there was a possible association with this therapy.